Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kat1

Tazorac makes my skin oilier

Hello guys,

I was wondering if any one of you experience more oily skin while using Tazorac. I started in the 0.05 cream and my skin only peeled a little for 2 days. After that my skin started getting oilier. It was very oily to begin with, but now it's even worse. Then after a couple of months using the cream Tazorac I started using 0.05 gel Taz. and now I am using 0.1 Taz gel. No irritation hardly any peeling (only the first and second day of use) and then oily skin. No other improvement noticed.

My doc had me on clindamycin (spelling?) and now she put me on Doxyl (antibiotic). Clindamycin didn't help at all, and the pills I am taking now for a little bit over two weeks 100mg and no improvement there either.

While using the Taz. I am getting little pustules on my face, neck and shoulders. Over all no improvement, maybe even worse then before.

I have a huge problem with clogged pores, blackheads and little pimples, I don't usually get cystic acne. BUt I have always new erruptions every day throughout the day. It's funny when I here people talking about getting 3 new pimples a week. I breakout every day, non stop, and granted there are small but I have these things all over my face and body, and nothing seems to help. I can feel the oilyness on my back and chest throughout the day.

I was very hesitant on trying an antibiotic, because it doesn't do much for oily skin and once you stop taking it the acne comes back. But my doc thought I should try it, to give me a break with all the breakout. It's summer and so hot in FL, but I can't even wear tank tops..

Sorry about the complaining I've been doing it a lot, but nothing seems to help.

So I was wondering if you experienced a more oily skin with Taz., and if so, what other medication did you what made it better.

Actually I told my doc about the oilyness while using the TAz cream and she said that I am amongst the 5% of her patients who experiences this, then she put me on the gel. I will call her tomorrow, because it is not getting any better.

Alrighty, thanks for reading!

Kat

Share this post


Link to post
Share on other sites

Kat- Grr, I'm sorry for all your frusterations with this. Oily skin is such a hassle. I have somewhat oily skin- It's fine until a few hours into the day. When I started retin a micro (which is a topical retinoid as well) I noticed that my skin became excessively oily for about a month. It was sick, i could see the oil on my nose and stuff... Yuck. However, this did subside.. so maybe you should try a different topical. Taz is pretty strong from what I've heard, and maybe its just too strong and your skin is overcompensating by producing tons of oil.

I would skip antibiotics. For me, they did absolutely nothing. It's not the best scenario to be taking antibiotics for extended periods of time, especially if they arent doing their job. Obviously you are not having a bacterial problem.

Anyway.. I hope everything works out. Let me know what the derm says.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×